MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PWRD ECH FLEX 45MM 28CM SHAFT; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PWRD ECH FLEX 45MM 28CM SHAFT; STAPLE, IMPLANTABLE
Catalog Number PCE45A
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent 10/30/2024 d4 batch #940c81 investigation summary the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that one pce45a device was returned with size indicator on avil blurred and with no reload present.The device was returned with a non-working firing mechanism.No further functional test could be performed due to the condition of the device.In order to verify the condition of the internal components, the device was disassembled.Upon disassembling, the black motor wire was noted to be disassembled from the motor terminal, therefore making the device non-functional.Based on the information currently available, a product issue was identified during the investigation of the sample received.The damage to the device is potentially related to a manufacturing process.This product issue will be addressed through ethicon endo surgery¿s quality system.A manufacturing record evaluation was performed for the finished device batch number 940c81, and no non-conformances were identified.A manufacturing record evaluation was performed for the finished pce45a, with lot/batch number c9dx2n, and no non-conformances were identified.
 
Event or Problem Description
It was reported that during a lung resection surgery, could not fire without motor sound.The surgeon removed the battery and rotated for 180 degree and reinserted the battery.The device still could not fire and without motor sound.Another device was used to complete the surgery.There were no adverse consequences to the patient.No additional information could be provided. .

Brand Name
PWRD ECH FLEX 45MM 28CM SHAFT
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
*  
3035526892
MDR Report Key20567732
Report Number3005075853-2024-08216
Device Sequence Number7988475
Product Code GDW
UDI-Device Identifier10705036014461
UDI-Public(01)10705036014461(17)270331(10)C9DX2N(21)
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K110385
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPCE45A
Device Lot NumberC9DX2N
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/22/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/25/2024
Initial Report FDA Received Date10/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown